CSN Login
Members Online: 17

Judy (wawaju04976)

Chelsea71
Posts: 1170
Joined: Sep 2012

How are you feeling?  Noticed you've been quiet lately.  Are you feeling any better?

 

Chelsea

annalexandria's picture
annalexandria
Posts: 2268
Joined: Oct 2011

Check in with us if you can, Judy.  We're thinking of you!

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

I had a very bad week. Friday (a week ago Friday) I was prescribed a fentinyl (sp?) patch. Saturday I had a rash which I didn't give much thought about. I developed a headache so I couldn't go to my niece's wedding. I remember nothing from there. Jim called the cancer center; they thought the cancer had gone to my brain. Jim said no, but when the cancer center called back, they said I needed to hit the hospital. What happened from there on I became dilirious with this medication. I refused to put clothes on to go to the hospital. Heck, I refused to go to the hospital and Jim and to call for an ambulance. Then I guess I kept pulling my curtain back in my room and pulling my johnny up. I kept telling Jim I hated him, couldn't stand him, etc.It took an mri, a couple catscans, to figure out there were no infections.I saw my oncologist Wednesday. He apologized for the medication, then took Jim out and told Jim he didn't think I'd be walking out the doors of the hospital. This is the guy who gave me my 20 weeks of folfox. Everytime we'd ask what the goal was, he'd say he'd reached his goal for me, what did we want. Mentioned surgery a while back, he said, no that won't be necessary. So I am looking for a totally different facility. I'll miss another week of school, as I still need to strengthen up.

johnnybegood's picture
johnnybegood
Posts: 1122
Joined: Oct 2008

i hate to hear this but i am so glad you seem to be doing better and poor hubby hope he is better too.i think it is total crap what we go thru with our docs i mean we dont expect them to give us a miricle cure but at least treat us like a human being.hoping for the best for you....Godbless...johnnybegood

annalexandria's picture
annalexandria
Posts: 2268
Joined: Oct 2011

that sounds so terrible!  It's definitely time to fire that doctor of your.  He sounds like an insensitive jerk.

I believe the fentanyl patch (I don't know how to spell it either-wish CSN had a spell check) can have some very nasty side effects.  Did they take you off of it?  And are you still in the hospital or back home now?

Keep us posted if you can-we worry when we don't hear from folks.

Hugs coming your way~AA

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

One of the nurses at the cancer center told Jim to remove the patch, which Jim did. Being on one of the Oxys for pain, I should not have even gotten the patch. Thank God for Jim, cuz he questions everything they do. So Wednesdays are the day my oncologist comes up to the hospital I was at (home now, thank goodness). Jim didn't tell me about Dr. P's comments until Thursday afternoon. Dr. P told Jim my liver wouldn't be able to filter out the stuff going into my body. Amazingly, it's starting to feel like my liver is shrinking. So I need to get in to see my regular doctor so she can find another facility. Yes, it will be a drive, but I don't want an oncologist making a mistake like that (oh yes, he was apologetic to Jim for prescribing the patch). And Jim and I have just thought about the situation, how every week for 20 weeks the same regimine, when I know other people get a break. My only break was during my colostomy reversal this summer. Thanks for asking, and hugs to you, Judy

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

hippiechicks's picture
hippiechicks
Posts: 340
Joined: Sep 2012

Thank goodness you are feeling better.  This story is just crazy!! I think your making the right decision with finding a new facility. It sounds like that was pretty traumatizing and not something you would want to repeat! 

Was this all from the medication?? Thankfully you have Jim!

All my best to you!

 

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

 

The dose was too large, to begin with. Then the pharmacist was shocked the oncologist would prescribe this on top of oxycodone.

Judy

janderson1964's picture
janderson1964
Posts: 1679
Joined: Oct 2011

Judy, I don't blame you for changing facilities. I have done it a couple of times.

LindaK.
Posts: 323
Joined: Apr 2013

As you were walking out of the hospital?  Geez, what a terrible thing to tell your husband.  Why didn't the pharmacist question it BEFORE he gave you the patch?  Good thing your husband is on top of things.  I questioned a nurse in the ICU after my husband's resection and she dismissed me as a neurotic wife.  When the surgeon came in to see him, I asked him about it - he went right out to the charge nurse and had the inept nurse removed from the floor.  I don't want to be such a B*%CH, but sometimes you just have to.

I'm sorry you are going through so much right now.  I hope you get back on track and get someone who will help you instead of dismiss you.

Linda

LindaK.
Posts: 323
Joined: Apr 2013

As you were walking out of the hospital?  Geez, what a terrible thing to tell your husband.  Why didn't the pharmacist question it BEFORE he gave you the patch?  Good thing your husband is on top of things.  I questioned a nurse in the ICU after my husband's resection and she dismissed me as a neurotic wife.  When the surgeon came in to see him, I asked him about it - he went right out to the charge nurse and had the inept nurse removed from the floor.  I don't want to be such a B*%CH, but sometimes you just have to.

I'm sorry you are going through so much right now.  I hope you get back on track and get someone who will help you instead of dismiss you.

Linda

herdizziness's picture
herdizziness
Posts: 3440
Joined: Apr 2010

I am so glad you are still with us! With an onc like that it's a wonder that you are.

A new onc and facility sounds like the only reasonable thing to do, the quicker the better!!!

I'm glad you are doing better!!

Winter Marie

Helen321's picture
Helen321
Posts: 825
Joined: May 2012

Sorry to hear that happened to you.  You were in the fishbowl!  lol  That's what my sister and I call it obviously because you're being watched like a fish!  I was in the fishbowl due to medication.  I couldn't stop pacing and at some point couldn't stop jumping up and down like I was on crack so my friend from work said Helen, you're not yourself and I need you to listen to me, I need you to call a relative and tell them to come to work and get you and take you to the ER.  Turns out the medication was making me crazy.  I had been walking around work all day telling people that this was awful and I felt suicidal.  Unfortunately, I remember it all and so do they!  This stuff can be very dangerous.  Glad you are okay.  Sounds like a new facility or at least a new doctor is a good idea.

jen2012
Posts: 1208
Joined: Aug 2012

Wow Judy - quite the ordeal, but glad you are on the mend.   Now I'm wondering if that is what happened with my mom a couple of weeks ago.  She's been using the pain patch for surgical and nerve pain (not cancer related) but after an angioplasty they were giving her percocet by shot (or IV...can't remember) and it made her crazy.  She was accusing the doctors of trying to kill her and ordered them out of her room.  Not like her!

Anyhow, I hope your new docs are a great help to you.

annalexandria's picture
annalexandria
Posts: 2268
Joined: Oct 2011

And did your husband have his procedure?

And what about you?  Any further info on the mammo results?

Whew...just typing all that made me exhausted.  You need to get a break!

Btw, on the topic of pain meds causing delusion, that is absolutely the case.  I was given heavy duty opiates combined with a tad too much Ativan after one of my surgeries, and I spent two days basically psychotic.  Kept answering the phone when it wasn't ringing, petting cats who weren't there (I did kind of wonder what kind of weird hospital allowed cats, but I like cats, so ok), and I sent a mysterious text message to my daughter that appeared to be in some sort of code.  Sounds funny, but it was actually pretty scary.

If you have a loved one in the hospital who starts acting crazy, the first thing to look at is what's going on with the medications.  I didn't return to reality until a nurse noticed how much Ativan I was being given (they had based it on what I told them I took at home, then gave me the same amount in IV form, which is NOT THE SAME, sheesh), and had the dosage reduced.  Cats disappeared, phone stopped ringing, and I was back to as close as I ever get to normal.

Scary.

Chelsea71
Posts: 1170
Joined: Sep 2012

Geez Judy, sounds like you've been to hell and back.  Sorry you had to endure all that.  Hopefully you'll find the right doctor.  Don't rush back to work.  Take your time and get feeling better.  Hope your husband is continuing to do well.

 

Take care

Chelsea

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network